74.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Radiotherapy and appetite

5 REPLIES 5

Re: Radiotherapy and appetite

Hi Angie,
I finished rads in March, also had a mx and anc. I found it was my arm that ached the most keeping just the one up caused slight pulling across my chest. The nurse was well impressed with my skin I have fair skin and had to have the booster gel pad on as well for part of the rad treatment. I was given the choice of aqueous or E45 I used E45 small amount on am before treatment and lots on before bed. Still apply a bit even now after shower skin is looking good. 🙂 I wore a cami vest so only had to slip it down for treatment. Wore that and loose tops all through. Was not that long after I was able to move back into a bra. The time goes over so quickly as well had 15 sessions over three weeks. I did have fatigue but had a distance to travel to and from the hospital, and as I used hospital transport was a bit of waiting around, but I did meet some lovely people and made some new friends that still txt now. I did not have any loss of appetite.
Good Luck Im sure you will be fine xxx

Re: Radiotherapy and appetite

Hi Angie,

I finished rads a couple of weeks ago. Had breast, armpit, clavicle, neck zapped. I had no problems at all with appetite and compared to chemo it was a breeze. The breast area did become a little sore, but if you slap on the cream as recommended (all over all the radiated areas) this will keep it in check. I also made sure that I covered up well in the sun at all times. And I would certainly recommend looser fitting clothes.

I also found rads a very positive experience. The teams were sensitive and helpful - and even though it's pretty much "one in, one out", I did feel that I was being treated as an individual. Good luck with everything. It's a bit of a drag, but definitely worth it.

Gill

Re: Radiotherapy and appetite

Hi angie, Like Trisha I only had radiotherapy to breast. I didn't loose my appetite but I did get an annoying cough for a week or so. It may have just been a coincidence. Do look after your skin - I kept my aqeous cream in the fridge and it was very cooling! Drinks lots of water and eat lots of vitamin c rich foods to help cell recovery (of the non cancerous cell's). This was all the advice that I was given by the radiotherapy nurse and I have found it all OK. The soreness comes towards the end of treatment but loose fitting clothes and tank top bra's are most comfortable. I found some great tank top bra's with removable pads from Asda and they were quite cheap. You can keep your lower half clothes on and all I had to do was pull the arm and shoulder of the left side of a hospital gown down to expose the area having the radiotherapy. Good luck - it's all nibbling away at the cancer so worth it! 🙂

Re: Radiotherapy and appetite

Hi Angie, I didn't have rads close to my throat so can't really commenton whether or not that will cause a loss of appetite ( it certainly didn't affect mine). I started to use aqueous cream a few weeks before my rads to make sure the skin that was to be exposed was really well moisturised. Each unit seems to have different ideas about which creams to use, so you'll really have to play that one by ear and see what your's advises. One tip I found useful especially towards the end was to keep the cream in the fridge, it made it sooooo cooling, and I slathered it on at least three times a day, going topless as much as possible. Sitting watching tv with a cream slathered boob however is not really a good look, and caused much hilarity with my OH. Baggy clothes are probably a good idea as you don't want anything that will rub or chaff your skin. Many ladies give up with bras and wear vest tops instead. You'll still be 'cooking' for a couple of weeks afterwards so will need to keep up with the creaming, I still use it once a day and I finished my rads in April. My radiotherapists were lovely, even the blokes, really friendly and chatty, just make sure you tell them of any problems you're having, they'll be able to help/advise. Good luck with your rads, Pat x

Re: Radiotherapy and appetite

Bumping up into latest posts for Angie

Radiotherapy and appetite

hi,
just been reading some of these posts and rads sounds a bit bad, after chemo i thought iwas in for a bit easier few weeks.
starting rads 1st week in september. i keep hearing these comments about loss of appetite and not being able to eat, has anyone experienced this? i will be having rads up towards my ear and the side of my neck (had anc and mx) so i suppose thats close to the throat. has anyone not been able to eat?
also, how long before do i have to use the creams, should i get aloe vera gel?? or use the aqueous they gave me?
and, shall i take very baggy stuff (inpatient mon to fri) or normal clothes.
thanks,
angie xx